On type sequences and Arf rings

Authors

  • D. P. Patil Department of Mathematics, Indian Institute of Science, Bangalore 560 012, India
  • G. Tamone Dipartimento di Matematica, Università di Genova, via Dodecaneso 35, I-16146 Genova, Italy

Abstract

In this article in Section 2 we give an explicit description to compute the type sequence t1, . . . , tn of a semigroup Γ generated by an arithmetic sequence (see 2.7); we show that the i-th term ti is equal to 1 or to the type τΓ, depending on its position. In Section 3, for analytically irreducible ring R with the branch sequence R = R0 ⊊R1 ⊊ . . . ⊊Rm−1 ⊊Rm = R, starting from a result proved in [4] we give a characterization (see 3.6) of the “Arf” property using the type sequence of R and of the rings Rj, 1 ≤j ≤m −1. Further, we prove (see 3.9, 3.10) some relations among the integers ℓ∗(R) and ℓ∗(Rj), 1 ≤j ≤ m −1. These relations and a result of [6] allow us to obtain a new characterization (see 3.12) of semigroup rings of minimal multiplicity with ℓ∗(R) ≤τ(R) in terms of the Arf property, type sequences and relations between ℓ∗(R) and ℓ∗(Rj) , 1 ≤j ≤m −1.

References

V. Barucci, D.E. Dobbs, M. Fontana, Maximality properties in numerical semigroups and applications to one-dimensional analytically irreducible local domains, Mem. Amer. Math. Soc. 125 (1997), no. 598, x+78 pp.
##plugins.generic.googleScholarLinks.settings.viewInGS##

V. Barucci, R. Fröberg, One-dimensional almost Gorenstein rings, J. Algebra 188 (1997), no. 2, 418-442.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Bras-Amorós, Acute semigroups, the order bound on the minimum distance, and the Feng–Rao improvements, IEEE Trans. Inform. Theory 50 (2004), no. 6, 1282-1289.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. D’Anna, Canonical module and one-dimensional analytically irreducible Arf domains, Commutative ring theory (Fès, 1995), 215-225, Lecture Notes in Pure and Appl. Math., 185, Dekker, New York, 1997.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. D’Anna, D. Delfino, Integrally closed ideals and type sequences in one-dimensional local rings, Rocky Mountain J. Math. 27 (1997), no. 4, 1065-1073.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D. Delfino, On the inequality λ(R̄/R) ≤ t(R)λ(R/C) for one-dimensional local rings, J. Algebra 169 (1994), no. 1, 332-342.
##plugins.generic.googleScholarLinks.settings.viewInGS##

R. Fröberg, C. Gottlieb, R. Häggkvist, On numerical semigroups, Semigroup Forum 35 (1987), no. 1, 63-83.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D. Katz, On the number of minimal prime ideals in the completion of a local domain, Rocky Mountain J. Math. 16 (1986), no. 3, 575-578.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Lipman, Stable ideals and Arf rings, Amer. J. Math. 93 (1971), 649-685.
##plugins.generic.googleScholarLinks.settings.viewInGS##

E. Matlis, The multiplicity and reduction number of a one-dimensional local ring, Proc. London Math. Soc. (3) 26 (1973), 273-288.
##plugins.generic.googleScholarLinks.settings.viewInGS##

T. Matsuoka, On the degree of singularity of one-dimensional analytically irreducible noetherian local rings, J. Math. Kyoto Univ. 11 (1971), 485-494.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Ooishi, Genera and arithmetic genera of commutative rings, Hiroshima Math. J. 17 (1987), no. 1, 47-66.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D.P. Patil, I. Sengupta, Minimal set of generators for the derivation module of certain monomial curves, Comm. Algebra 27 (1999), no. 11, 5619-5631.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D.P. Patil, B. Singh, Generators for the derivation modules and the relation ideals of certain curves, Manuscripta Math. 68 (1990), no. 3, 327-335.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D.P. Patil, G. Tamone, On the type sequences of one dimensional rings, Preprint, Department of Mathematics, Indian Institute of Science, Bangalore, 2005.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D.P. Patil, G. Tamone, On the length equalities for one-dimensional rings, J. Pure Appl. Algebra 205 (2006), 266-278.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J.C. Rosales, M. B. Branco, Numerical semigroups that can be expressed as an intersection of symmetric numerical semigroups, J. Pure Appl. Algebra 171 (2002), no. 2-3, 303-314.
##plugins.generic.googleScholarLinks.settings.viewInGS##

G. Scheja, U. Storch, Regular Sequences and Resultants, Research Notes in Mathematics 8, A K Peters, Ltd., Natick, Massachusetts 2001.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2007-02-28

How to Cite

Patil, D. P., & Tamone, G. (2007). On type sequences and Arf rings. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 6, 35–50. Retrieved from https://studmath.uken.krakow.pl/article/view/13278